Alert archive / Ohio / Special Weather Statements in 2024

Special Weather Statement, NWS Cleveland, OH

June 25, 2024Seneca County, Wyandot County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 25, 2024, 10:21 AM EDT for Seneca County, Wyandot County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2024, 10:21 AM EDT (14:21 UTC)
Expired
Jun 25, 2024, 11:00 AM EDT
In force
39 min
Issued by
NWS Cleveland, OH
Hail
0.00 in
Wind
40

Counties Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 137 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS81 KCLE 251421
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1021 AM EDT Tue Jun 25 2024
 
OHZ017-018-027-251500-
Seneca OH-Wyandot OH-Hancock OH-
1021 AM EDT Tue Jun 25 2024

...STRONG THUNDERSTORMS WILL IMPACT SENECA...WYANDOT AND SOUTHERN
HANCOCK COUNTIES THROUGH 1100 AM EDT...

At 1021 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fremont to near Rawson. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tiffin, Upper Sandusky, Forest, Arlington, Bloomville, Sycamore,
Morral, Vanlue, New Riegel, Marseilles, Carey, Attica, Nevada,
Republic, Mount Blanchard, Wharton, Jenera, Harpster, Kirby, and Flat
Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until noon EDT for
northwestern Ohio.

&&

LAT...LON 4087 8388 4126 8296 4125 8284 4100 8283
      4099 8311 4070 8312 4069 8343 4071 8349
      4082 8351 4082 8388
TIME...MOT...LOC 1421Z 313DEG 38KT 4129 8316 4103 8376 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 25, 9:54 AM EDT, 27 minutes earlier.

Area forecast discussion, Jun 25, 9:54 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
954 AM EDT Tue Jun 25 2024

.SYNOPSIS...
Low pressure will continue to move east across the northern Great
Lakes region, moving a warm front north today followed by a cold
front Wednesday. High pressure returns for Thursday and Friday
before another low pressure impacts the region this weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
930 AM Update...
Minor adjustments to pops and temperatures for the rest of the
day, as ongoing MCS has now worked southeast into the Toledo
metro area. Low confidence forecast with respect to the
evolution of this MCS, as most hi-res solutions are not
resolving ongoing activity well. Radar/sat and lightning trends
suggest relative persistence/slight downtrend in intensity as
the eastward progressing portion of the convection displaces
away from the best instability. Some uncertainty with the
eastward advection of instability over the next several hours,
but think that there should be enough that builds into the far
western portion of the area for at least maintenance of the
intensity of the storms over the next 2-3 hours, with perhaps a
slight uptick in intensity. Right now, storms are producing
35-40 kts winds so things remain sub-severe as of right now.
Will continue to monitor evolution of the line over the next 2
hours, with no changes planned for the current severe
thunderstorm watch through the 12 PM expiration time.

630 AM Update...
The MCS discussed in the previous discussion is currently
impacting central Michigan and is expected to continue to push
south-southeast towards the area. Satellite imagery suggests
that this complex is not weakening much and looking at radar
there is now segments bowing with strong winds associated with
it. Low level moisture and general buoyancy across the area are
weaker than to the west, which suggests that the MCS would
continue to decay in the area. Confidence is growing that NW OH
and the western basin of Lake Erie will be impacted from this
decaying system, posing both a damaging wind and heavy rainfall
threat this morning. As a result, a Severe Thunderstorm Watch
has been issued for NW OH counties and portions of Lake Erie
until 12PM EDT. The best timing for strong to severe storms
should be between 8AM - 12PM EDT. This is the time to get
prepared and secure lose objects outside. Stay tune for any
further updates and make sure to have a way to receive warnings.

Original Discussion... To start off, this forecast is extremely
tricky given the upstream MCS currently ongoing and how this
will continue to evolve as it tracks south-southeast towards the
area. Hi-res models diverge quite a bit in the handling of this
system and there are multiple potential outcomes that can
impact the area. The first is that the MCS continues to decay,
reaching the northwest periphery of the area near 15Z and
resulting in locally gusty winds and heavy rainfall keeping
overall impacts fairly minor. The other potential outcome will
be that the strength of the MCS maintains and surges south
across Lake Erie, impacts a larger portion of the area with
strong winds, heavy rain, and isolated hail. There are many
factors that will determine how this evolves, including how much
instability will ramp up ahead of the MCS and more importantly
if that will be enough to break the cap. High EMLs and steep
mid-level lapse rates may be able to continue the decaying trend
of the MCS, but again if the instability ramps up quick ahead
of it then that may be enough to generate more surface based
storms and increase the potential for damaging wind gusts.

As this initial round of showers pushes south and continues to
decay, a warm front will move across the area late afternoon/early
evening, resulting in an increase of WAA and moisture across the
area. It is important to note that due to the models slowing the
progression of the warm front east, high temperatures for today are
not only forecast to climb into the low to mid 80s. There remains a
lot of uncertainty in any additional convection this afternoon and
into the overnight hour, specifically with uncertainty in how well
the atmosphere will recover after this mornings convection. Given
the increasing moisture and diurnally driven instability, opted to
maintain a chance of PoPs this afternoon into the evening ahead of
an approaching cold front. Temperatures tonight will drop into the
upper 60s to low 70s. To account for the potential of severe weather
today and tonight, SPC and WPC has placed much of the area in a Day
1 Marginal Risk for severe weather and excessive rainfall. Primary
concerns will be strong, damaging winds and localized flooding.

Late tonight and on Wednesday, a cold front associated with the
aforementioned low pressure will begin to move east across the area.
With good synoptic support and strong isentropic lift, expect
another round of showers and thunderstorms to impact the area for
Wednesday. To account for this severe potential, SPC & WPC has
placed much of the area in a Day 2 Marginal Risk for severe weather
and excessive rainfall. The primary hazard with these storms will be
damaging winds and efficient, heavy rainfall which may result in
localized flooding. High temperatures on Wednesday will climb into
the mid to upper 70s.

Again, it is important to note that this entire forecast is highly
dependent on the evolution of the ongoing MCS over the upper Midwest
and is valid to change/be adjusted in the coming updates as models
begin to handle the evolving complex better.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
The short term forecast period will be fairly quiet, especially
compared to the days before and day after the period. A cold front
will be exiting the forecast area on Wednesday night and have
quickly fading PoPs with clearing skies and falling temperatures
into the lower 60s. High pressure will build in behind the cold
front for Thursday and Thursday night and temperatures will be
cooler than normal in the 70s during the day. Clear conditions and a
decoupling atmosphere should allow for temperatures to fall
considerably on Thursday night into the 50s with some upper 40s here
and there, mainly NE OH and NW PA. The surface high pressure will
shift east for Friday and return flow back into the region will
allow for temperatures to climb back into the 80s. The return flow
will also allow for better moisture to return with 60 degree dew
points returning by evening. Shower and thunderstorm activity
upstream will start to enter the region on Friday night. While the
atmosphere will have more moisture to work with by Friday night, a
stabilizing air mass with nightfall will allow for just some
scattered convection with minimal concerns.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A cold front with a supporting upper trough will move through the
region on Saturday and allow for widespread chances of showers and
thunderstorms. The intensity of convection will be based mainly on
the timing, which at this point could be during the afternoon hours,
so storms could have some punch with them. Temperatures before any
showers and storms  on Saturday could rise into the upper 80s and
perhaps give 90 degrees a brief tap, if the system slows up a bit.
The trend for Sunday into Monday will be dry with high pressure
building back into the region and temperatures will remain slightly
below normal with the cooler air mass in place behind the cold
front.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Pleasant aviation conditions this morning with winds from the
south at 5-10 knots will become less desirable beginning mid to
late morning, especially for KTOL. An MCS continues to trek
across central Michigan this morning and is expected to impact
NW OH between 13-16Z with strong, damaging wind gusts and heavy
rainfall the primary concern. Conditions in these storms will
quickly diminish to IFR, but possibly MVFR, as heavy rain
reduces visibilities at KFDY and KTOL. The remainder of the
terminals will likely see precipitation onset late this
morning/early afternoon, although impacts should remain minimal
for these terminals. As the environment tries to recover this
afternoon, there is an additional threat for scattered showers
and thunderstorms across the area, but confidence in timing and
location is fairly low at this point as it is highly dependent
on what happens over the next couple hours. Opted to handle the
uncertainty with VCTS at most terminals, but cannot rule out
MVFR conditions in any terminals that get storms. By Wednesday
morning, a cold front will move towards the area, bringing
widespread showers and thunderstorms and lowering ceilings to at
least MVFR conditions. Quite a messy aviation day going forward,
but storms should not be widespread until late tonight/early
Wednesday morning.

Winds from the southwest will quickly ramp up this morning to
12-16 knots, gusting up to 20-25 knots through the afternoon
hours. After sunset, winds will weaken to 5-10 knots and remain
from the southwest through the end of the period.

Outlook...Non-VFR possible in showers and thunderstorms today
and Wednesday. Non-VFR possible again in showers and
thunderstorms on Saturday.

&&

.MARINE...
High pressure will continue to the east of the region today and
return flow with south to southwest winds behind a warm front will
persist across the lake. The pressure gradient and surface winds
will increase later this morning and into the afternoon as a storm
complex enters from the northwest and will allow for winds of 20-25
kt for a 6-8 hour period. Believe the 20 kt sustained mark gets to
about Cleveland and have extended the Small Craft Advisory east. The
window for stronger winds is later than previously forecasted and
have a later end time to encapsulate the entire event. Showers and
storms will be possible across the basin today and tonight and
convective marine headlines will be possible. A cold front will
cross the lake on Wednesday and flow will become northwest. The
pressure gradient over the lake does not look impressive enough to
have substantial northwest flow to allow for a great increase in
waves. Flow will become lighter and northerly with high pressure on
Thursday. Southeast flow returns to the lake on Friday with a warm
front lifting across the region, as high pressure moves east. A cold
front will cross the lake on Saturday. Southwest flow will increase
ahead of the feature and could approach the need for a headline.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
     LEZ142>146.

&&

SYNOPSIS...Campbell/Greenawalt
NEAR TERM...Campbell
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Campbell
MARINE...Sefcovic
Hazardous weather outlook, Jun 25, 6:17 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
617 AM EDT Tue Jun 25 2024

LEZ061-144>149-164>169-OHZ009>014-019>023-027>033-036>038-047-089-
PAZ001>003-261030-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
617 AM EDT Tue Jun 25 2024

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

A complex of thunderstorms may move southeast across the area this
morning. There is a low potential for strong wind gusts with the
complex. Additional thunderstorms are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142-143-162-163-OHZ003-006>008-017-018-261030-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-
617 AM EDT Tue Jun 25 2024

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A complex of thunderstorms may move southeast across the area this
morning. There is a low potential for strong wind gusts with the
complex. Additional thunderstorms are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 25, 9:11 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
911 AM EDT Tue Jun 25 2024

OHZ003-006-251400-
Wood OH-Lucas OH-
911 AM EDT Tue Jun 25 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD AND LUCAS COUNTIES
THROUGH 1000 AM EDT...

At 911 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flat Rock to 6 miles northwest of Wauseon.
Movement was southeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Toledo, Bowling Green, Perrysburg, Oregon, Sylvania, Rossford,
Waterville, Northwood, Whitehouse, Holland, Weston, Maumee, Ottawa
Hills, Walbridge, Millbury, Haskins, Luckey, Grand Rapids, Tontogany,
and Berkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon EDT for
northwestern Ohio.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4170 8346 4169 8343 4169 8335 4171 8334
      4164 8324 4162 8317 4162 8341 4147 8341
      4127 8388
TIME...MOT...LOC 1311Z 301DEG 42KT 4213 8330 4161 8424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Saunders
Special weather statement, Jun 25, 9:46 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
946 AM EDT Tue Jun 25 2024

OHZ006>008-017-018-251430-
Seneca OH-Wood OH-Hancock OH-Ottawa OH-Sandusky OH-
946 AM EDT Tue Jun 25 2024

...STRONG THUNDERSTORMS WILL IMPACT OTTAWA...NORTHERN SENECA...
SANDUSKY...SOUTHERN WOOD AND HANCOCK COUNTIES THROUGH 1030 AM EDT...

At 946 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oregon to near Holgate. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Findlay, Bowling Green, Fremont, Fostoria, Port Clinton, Bluffton,
Bellevue, Clyde, North Baltimore, Oak Harbor, Gibsonburg, Genoa,
Woodville, McComb, Elmore, Green Springs, Arcadia, Rawson, Van Buren,
and Ballville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon EDT for
northwestern Ohio.

&&

LAT...LON 4127 8388 4147 8341 4162 8341 4162 8311
      4152 8298 4157 8281 4153 8282 4154 8271
      4149 8274 4150 8274 4151 8276 4146 8304
      4145 8304 4142 8294 4144 8285 4125 8284
      4126 8295 4087 8388
TIME...MOT...LOC 1346Z 323DEG 38KT 4164 8340 4130 8413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Saunders
Special weather statement, Jun 25, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1021 AM EDT Tue Jun 25 2024

OHZ017-018-027-251500-
Seneca OH-Wyandot OH-Hancock OH-
1021 AM EDT Tue Jun 25 2024

...STRONG THUNDERSTORMS WILL IMPACT SENECA...WYANDOT AND SOUTHERN
HANCOCK COUNTIES THROUGH 1100 AM EDT...

At 1021 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fremont to near Rawson. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tiffin, Upper Sandusky, Forest, Arlington, Bloomville, Sycamore,
Morral, Vanlue, New Riegel, Marseilles, Carey, Attica, Nevada,
Republic, Mount Blanchard, Wharton, Jenera, Harpster, Kirby, and Flat
Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon EDT for
northwestern Ohio.

&&

LAT...LON 4087 8388 4126 8296 4125 8284 4100 8283
      4099 8311 4070 8312 4069 8343 4071 8349
      4082 8351 4082 8388
TIME...MOT...LOC 1421Z 313DEG 38KT 4129 8316 4103 8376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:00 PM EDTSmall Craft AdvisoryCLE25 hr
Jun 25, 9:11 AM EDTSpecial Weather StatementCLELucas49 min
Jun 25, 9:14 AM EDTSpecial Marine WarningCLE91 min
Jun 25, 9:46 AM EDTSpecial Weather StatementCLEHancock, Sandusky, Wood44 min
Jun 25, 10:48 AM EDTSpecial Weather StatementCLECrawford, Marion, Wyandot42 min
Jun 25, 11:31 AM EDTSpecial Weather StatementCLEMarion, Morrow44 min
Jun 25, 12:06 PM EDTSpecial Weather StatementCLELucas, Ottawa, Sandusky, Wood84 min
Jun 25, 12:18 PM EDTSpecial Marine WarningCLE87 min

Nearby

Special Weather Statements in Ohio, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.